Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 227, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 6, 2011, 4:18 PM EDT for Richmond County, Scotland County, North Carolina. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2011, 4:18 PM EDT (20:18 UTC)
- Expired
- Jul 6, 2011, 5:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Richmond County, NC, Scotland County, NC
The radar
The Raleigh/Durham radar (KRAX), 129 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 4:40 PM EDT | TSTM WND DMG | 4 Sw Wagram, NC | SCOTLAND CO 911 HAS RECEIVED NUMEROUS REPORTS OF TREES AND POWER LINES DOWN THROUGHOUT COUNTY |
| Jul 6, 4:48 PM EDT | TSTM WND DMG | 4 Sw Wagram, NC | MULTIPLE TREES DOWN... TREE ON VEHICLE WITH PASSENGERS TRAPPED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
711
WUUS52 KRAH 062018
SVRRAH
NCC153-165-062100-
/O.NEW.KRAH.SV.W.0227.110706T2018Z-110706T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
418 PM EDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA
SCOTLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 500 PM EDT
* AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER DOBBINS HEIGHTS...OR 7 MILES SOUTHEAST OF
ROCKINGHAM...MOVING EAST AT 20 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CAMP MACKALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS NOW AND STAY AWAY FROM THE WINDOWS. MANY
LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY
WINDS. IF YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3466 7951 3480 7968 3481 7973 3497 7976
3504 7946 3497 7937 3494 7935 3485 7934
3484 7935 3482 7935 3477 7933 3463 7946
TIME...MOT...LOC 2018Z 258DEG 16KT 3490 7963
$$
232 follow-up statements
325
WWUS52 KRAH 062045
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
445 PM EDT WED JUL 6 2011
NCC153-062055-
/O.CAN.KRAH.SV.W.0227.000000T0000Z-110706T2100Z/
RICHMOND NC-
445 PM EDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RICHMOND COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3481 7969 3482 7962 3485 7963 3491 7956
3493 7958 3499 7958 3503 7951 3504 7947
3495 7935 3485 7934 3482 7935 3477 7933
3463 7946
TIME...MOT...LOC 2045Z 294DEG 16KT 3479 7948
$$
NCC165-062100-
/O.CON.KRAH.SV.W.0227.000000T0000Z-110706T2100Z/
SCOTLAND NC-
445 PM EDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SCOTLAND COUNTY...
AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LAUREL
HILL...OR NEAR LAURINBURG...MOVING SOUTHEAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
EXCESSIVE LIGHTNING.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... EAST LAURINBURG AND
WAGRAM.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3481 7969 3482 7962 3485 7963 3491 7956
3493 7958 3499 7958 3503 7951 3504 7947
3495 7935 3485 7934 3482 7935 3477 7933
3463 7946
TIME...MOT...LOC 2045Z 294DEG 16KT 3479 7948
$$
23880
WWUS52 KRAH 062059
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
459 PM EDT WED JUL 6 2011
NCC165-062109-
/O.EXP.KRAH.SV.W.0227.000000T0000Z-110706T2100Z/
SCOTLAND NC-
459 PM EDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR SCOTLAND COUNTY EXPIRES AT 500
PM EDT...
THE STORM WHICH PROMPTED THE WARNING IS MOVING OUT OF THE AREA AND
THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3481 7969 3482 7962 3485 7963 3491 7956
3493 7958 3499 7958 3503 7951 3504 7947
3495 7935 3485 7934 3482 7935 3477 7933
3463 7946
TIME...MOT...LOC 2059Z 214DEG 89KT 3501 7928
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:07 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 6, 2:07 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 207 PM EDT WED JUL 6 2011 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL LINGER OVER THE CAROLINAS AND VIRGINIA THROUGH THURSDAY...CAUSING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING. && .NEAR TERM /THROUGH THURSDAY/... AS OF 200 PM WEDNESDAY... PERSISTENCE FORECAST. MOIST SOUTH TO SOUTHWEST FLOW TO CONTINUE THROUGH THE FORECAST PERIOD. PRECIPITABLE WATERS TO REMAIN HIGH. IT APPEARS ONLY THE COLLAPSE OF A PARTICULARLY INTENSE THUNDERSTORM IS LIKELY TO PRODUCE DAMAGING DOWNBURST WINDS AND THIS POSSIBILITY IS REMOTE. RAIN CHANCES IN THE FIFTY TO SEVENTY PERCENT RANGE DURING THE AFTERNOON AND EVENING SLIDING TO TWENTY TO FORTY PERCENT OTHERWISE. HEAVY RAINS WILL BRING THE POTENTIAL FOR LOCALIZED FLOODING. HIGH TEMPERATURES 85 TO 90 WITH SOME COOLER SPOTS WHERE CONVECTION IS EARLY AND PERSISTENT ENOUGH. LOW TEMPERATURES 70 TO 75. && .SHORT TERM /THURSDAY NIGHT FRIDAY/... AS OF 200 PM WEDNESDAY... MODELS REMAIN VERY WET ON THURSDAY NIGHT AS THE MID LEVEL TROUGH SETS UP TO THE WEST AND RETURN FLOW OFF OF THE SURFACE HIGH TO THE EAST WILL DRIVE DEEP SOUTHERLY/SOUTHWESTERLY FLOW OVER THE REGION. ENHANCED MOISTURE TRANSPORT WILL KEEP PRECIPITABLE WATER VALUES NEAR OR SLIGHTLY BELOW 2 INCHES THROUGHOUT THE PERIOD. MODELS AGREE ON ABOUT A HALF OF AN INCH OF QPF THURSDAY NIGHT INTO FRIDAY MORNING ACROSS THE AREA. THE NAM IS HINTING AT KEEPING HIGHER AMOUNTS IN THE SOUTHEAST BUT GENERATES A SYSTEM WITH TROPICAL FEATURES THAT MOVES UP THE COAST. THIS SEEMS UNLIKELY...REGARDLESS...THE BEST MOISTURE TRANSPORT WILL BE IN THE SOUTHEAST SO WILL TREND POPS AND QPF IN THAT DIRECTION. CURRENTLY HAVE CHANCE POPS IN THE NORTHWEST AND LIKELY IN THE SOUTHEAST. DYNAMIC TROPOPAUSE MAPS HINT AT A SHORTWAVE DISTURBANCE MOVING THROUGH THURSDAY NIGHT BUT MOST OF THE ENERGY STAYS WELL NORTH OF THE CWA. AS FAR AS SEVERE THREAT GOES THURSDAY NIGHT CANT RULE IT OUT BUT LAPSE RATES AND CAPE WILL BE MARGINAL AT BEST AND SHEAR WILL BE ALMOST NON-EXISTENT. GFS SEEMS OVERBLOWN WITH AFTERNOON CAPE AS CLOUD COVER AND ONGOING PRECIPITATION SHOULD LIMIT INSTABILITY. WITH ANTECEDENT CONDITIONS BEING VERY WET THE MAIN CONCERN WILL MOST LIKELY SHIFT TO MONITORING FLOODING. GOING INTO FRIDAY MORNING MODELS ARE PREDICTING A LULL IN THE RAINFALL WHICH WILL ALLOW FOR SOME INCREASING INSTABILITY AS TEMPERATURES GO DRY ADIABATIC BELOW 850 MILLIBARS. WITH SOME UPPER LEVEL FORCING THAT WILL BE DISCUSSED FURTHER IN THE NEXT SECTION...FRIDAY AFTERNOON/EVENING DOES APPEAR TO BE THE BEST CHANCE FOR SEVERE WEATHER IN ADDITION TO ANOTHER CHANCE FOR POTENTIALLY VERY HEAVY RAINFALL. HIGHS DURING THIS PERIOD WILL BE UPPER 80S TO LOW 90S WITH LOWS IN THE LOW 70S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 1210 PM WEDNESDAY... UNSETTLED PERIOD OF WEATHER CONTINUES INTO LATE SATURDAY WITH A REDUCED CHANCE OF PRECIPITATION ON SUNDAY AND MONDAY AND A RETURN TO MORE TYPICAL CHANCES OF PRECIPITATION ON TUESDAY AND WEDNESDAY. UPPER TROUGH LOCATED ACROSS THE SOUTHERN APPALACHIANS ON FRIDAY NIGHT WILL EASE EAST AND MOVE OFF THE CAROLINA COAST BY EARLY SUNDAY. HEIGHTS WILL RISE ON SUNDAY INTO MONDAY AS AN UPPER RIDGE DEVELOPS ACROSS THE LOWER MISSISSIPPI VALLEY. HEIGHTS DROP SLIGHTLY ON TUESDAY INTO WEDNESDAY AS THE WESTERLIES IN THE GREAT LAKES STRENGTHENED AND DROP SOUTHWARD. THE BEST CHANCES OF PRECIPITATION DURING THE LONG TERM WILL BE ON FRIDAY NIGHT THROUGH SATURDAY NIGHT AS A RATHER STRONG SHORTWAVE TROUGH AND AN ASSOCIATED SFC TROUGH MOVES ACROSS THE REGION. THE GFS/ECMWF HAVE PRETTY GOOD AGREEMENT WITH THE STRENGTH AND ORIENTATION OF THE TROUGH. THE NAM GENERATES A SPURIOUS LOW OFF THE CAROLINA COAST THAT ORIGINATES WITH A TROPICAL WAVE ACROSS THE BAHAMAS ON THURSDAY AND WILL IGNORE THIS GUIDANCE. WITH PRECIPITABLE WATER VALUES DURING THE PERIOD RANGING AROUND OR JUST ABOVE 2 INCHES WITH A MODEST LOW AND MID LEVEL FLOW EXPECT FAIRLY WIDESPREAD CONVECTION WITH HEAVY RAIN POSSIBLE. CLOUDS AND PRECIPITATION WILL KEEP THE DIURNAL TEMPERATURE SPREAD SMALL WITH HIGHS IN THE UPPER 80S TO NEAR 90 AND LOWS IN THE LOWER 70S. THREAT OF PRECIPITATION DECREASES ON SUNDAY AND MONDAY AS TROUGH AXIS MOVES EAST OF THE REGION AND THE SURFACE TROUGH APPROACHES THE COAST. EXACT LOCATION OF THE SURFACE TOUGH WILL DETERMINE PRECIP CHANCES AND NWP GUIDANCE HAS A TENDENCY TO BE TOO AGGRESSIVE IN MOVING THESE SYSTEMS EAST. THE AIR MASS DRIES OUT BEHIND THE UPPER TOUGH WITH PW VALUES FALLING TO LESS THAN 1.5 INCHES NEAR THE VIRGINIA BORDER AND CLOSE TO 2 INCHES NEAR THE SC BORDER. WILL INCLUDE JUST A SLIGHT CHANCE OF MAINLY DIURNAL CONVECTION ACROSS THE SOUTH AND SOUTHEAST ON SUNDAY AND MONDAY WITH SEASONABLE HIGHS IN THE LOWER 90S AND LOWS IN THE LOWER 70S. LEE TROUGHING DEVELOPS ON TUESDAY INTO WEDNESDAY AS A WEST TO NORTHWESTERLY FLOW ALOFT DEVELOPS. THE AIR MASS MOISTENS A BIT AND WITH INDICATIONS OF UPSTREAM CONVECTION ACROSS THE OHIO VALLEY AND GREAT LAKES...SLIGHT CHANCE POPS ARE WARRANTED ALTHOUGH CONFIDENCE IN THE AMOUNT AND LOCATION OF CONVECTIVE COVERAGE IS LACKING. -BLAES && .AVIATION /17Z WEDNESDAY THROUGH SUNDAY/... AS OF 130 PM WEDNESDAY... SCATTERED CONVECTION AT THIS TIME WITH ADDITIONAL SHOWERS AND THUNDERSTORMS ADVANCING NORTHEAST FROM SOUTH CAROLINA. CONVECTION BECOMING MORE WIDESPREAD AS THE AFTERNOON PROGRESSES THEN BECOMING ISOLATED AS MIDNIGHT APPROACHES... WITH SOME SHOWERS PERSISTING TO SUNRISE. SOME MVFR HAZE OR SMOKE THROUGHOUT THE TAF PERIOD IN THE SOUTHEAST... WITH AFTERNOON VISIBILITY RESTRICTIONS OUTSIDE OF SHOWERS CONFINED TO AREAS EAST OF HIGHWAY ONE. ISOLATED CONVECTION AFTER SUNRISE THURSDAY BECOMING MORE NUMEROUS IN THE EARLY AFTERNOON. ABOVE NORMAL CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO FRIDAY BEFORE TAPERING OFF IN THE NORTHWEST SATURDAY. SHOWERS LESS WIDESPREAD AND MAINLY AFTERNOON SUNDAY. SMOKE OR HAZE IN THE SANDHILLS... COASTAL PLAIN AND EASTERN PIEDMONT AT TIMES... WITH MVFR FOG AROUND SUNRISE EACH MORNING. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ELLIS LONG TERM...BLAES
Hazardous weather outlook, Jul 6, 4:45 AM EDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 445 AM EDT WED JUL 6 2011 NCZ007>011-021>028-038>043-073>078-083>086-088-089-070930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 445 AM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR ACROSS CENTRAL NORTH CAROLINA TODAY AND TONIGHT. AT LOCATIONS IN WHICH SHOWERS AND STORMS REPEAT OVER THE SAME AREA...EXCESSIVE RAINFALL MAY OCCUR...LEADING TO FLASH FLOODING. THIS THREAT WILL BE GREATEST IN URBAN AREAS. AN ISOLATED SEVERE THUNDERSTORM PRODUCING WIND GUSTS UP TO 60 MPH MAY OCCUR THIS AFTERNOON AND EARLY EVENING. THE DAMAGING WIND THREAT APPEARS GREATEST OVER THE SANDHILLS AND COASTAL PLAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS CENTRAL NORTH CAROLINA THURSDAY AND FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE HEAVY RAIN ASSOCIATED WITH THE SHOWERS AND STORMS MAY LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT MEASURED RAINFALL AMOUNTS IN EXCESS OF TWO INCHES AS WELL AS ANY OTHER SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jul 6, 3:40 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
340 PM EDT WED JUL 6 2011
NCZ011-027-028-043-062045-
EDGECOMBE-HALIFAX-NASH-WILSON-
340 PM EDT WED JUL 6 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...WILSON...HALIFAX AND
EDGECOMBE COUNTIES THROUGH 445 PM EDT...
AT 338 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SHARPSBURG...OR ABOUT 6 MILES SOUTHWEST OF ROCKY MOUNT...MOVING
NORTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROCKY MOUNT...
KINGSBORO...SHARPSBURG...ELM CITY...LEGGETT...ENFIELD AND WHITAKERS.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3609 7724 3610 7727 3608 7731 3600 7740
3590 7734 3558 7783 3561 7810 3583 7824
3595 7817 3604 7801 3631 7756 3624 7737
3621 7738 3617 7729 3610 7722
TIME...MOT...LOC 1938Z 241DEG 8KT 3588 7785
KRRSpecial weather statement, Jul 6, 3:43 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT WED JUL 6 2011
NCZ083-084-062045-
ANSON-RICHMOND-
343 PM EDT WED JUL 6 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND AND ANSON COUNTIES
THROUGH 445 PM EDT...
AT 343 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ANSONVILLE...OR ABOUT 8 MILES NORTH OF WADESBORO...MOVING EAST AT 10
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COVINGTON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3519 8028 3521 8026 3515 8021 3517 8020
3515 8016 3519 8011 3514 8007 3514 8003
3518 7986 3518 7967 3513 7958 3506 7957
3506 7950 3504 7946 3499 7958 3491 7956
3485 7963 3482 7962 3480 7971 3481 8032
TIME...MOT...LOC 1943Z 248DEG 8KT 3508 8005
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:04 PM EDT | Areal Flood Advisory | RAH | Lee | 63 min |
| Jul 5, 9:01 PM EDT | Special Weather Statement | RAH | Johnston, Wayne, Wilson | 59 min |
| Jul 5, 9:12 PM EDT | Severe Thunderstorm Warning | RAH | Wilson | 21 min |
| Jul 5, 10:08 PM EDT | Special Weather Statement | RAH | Edgecombe, Wilson | 52 min |
| Jul 5, 11:47 PM EDT | Areal Flood Advisory | RAH | Randolph | 2 hr |
| Jul 6, 3:40 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Nash, Wilson | 65 min |
| Jul 6, 3:43 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 62 min |
| Jul 6, 4:00 PM EDT | Areal Flood Advisory | RAH | Nash | 2 hr |
| Jul 6, 4:57 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 48 min |
| Jul 6, 5:01 PM EDT | Special Weather Statement | RAH | Edgecombe, Wayne, Wilson | 59 min |
| Jul 6, 5:34 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Lee | 56 min |
| Jul 6, 5:44 PM EDT | Special Weather Statement | RAH | Granville, Halifax, Person, Vance, Warren | 91 min |
| Jul 6, 5:50 PM EDT | Special Weather Statement | RAH | Wake | 55 min |
| Jul 6, 6:07 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston | 38 min |
| Jul 6, 6:23 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 29 min |
| Jul 6, 6:25 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Johnston, Wake | 31 min |
| Jul 6, 6:35 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 55 min |
| Jul 6, 6:45 PM EDT | Areal Flood Advisory | RAH | Johnston, Wake | 92 min |
| Jul 6, 7:01 PM EDT | Special Weather Statement | RAH | Wayne, Wilson | 59 min |
| Jul 6, 7:20 PM EDT | Areal Flood Advisory | RAH | Wayne, Wilson | 107 min |
| Jul 6, 7:24 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Person | 51 min |
| Jul 6, 7:38 PM EDT | Areal Flood Advisory | RAH | Vance | 2 hr |
| Jul 6, 7:53 PM EDT | Areal Flood Advisory | RAH | Granville, Person | 3 hr |
| Jul 6, 7:59 PM EDT | Areal Flood Advisory | RAH | Davidson | 88 min |
| Jul 6, 7:59 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash, Vance | 61 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.